Newly diagnosed with PMR- concerns about vaccine reactions?
I have been diagnosed with PMR in Aug 2026. Currently on 20 mg prednisone (and in honeymoon period?).
I have always tolerated vaccinations (Covid, flu etc) well only experiencing mild side effects for a day or two. Sometimes I experience mild exhaustion and fatigue 12-14 days later.
Now that I am dealing with PMR , am I at risk for heightened side effects from vaccinations? What have been your experiences- particularly if side effects were non- problematic prior to onset of PMR?
thank you
Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.
Connect

@caroljeand Many of the mainstream health sites do acknowledge that so many non-pharmaceutical supplements do indeed help,and should be available . I've read technical papers from places like Springer,etc,even with my limited knowledge as a lay person,I can still get the gist of it. One in particular was a paper on the benefits of LDN. It sounded promising but since the FDA has not approved it for PMR, its tough to get a doctor to prescribe it.
-
Like -
Helpful -
Hug
2 Reactions@caroljeand
Personally, that's been my experience as well. Anything that doesn't come from a pharmaceutical company seems to get a "no peer reviewed study," or "there's nothing that proves that as effective," or other things to disuade people from natural remedies that often work very well and without the side effects of synthetic drugs. That's not to say there aren't many, many great synthetic medications, including prednisone, but there's also a planet covered with plants that have beneficial properties for human bodies. It seems like it should be time for more honest open discussion with the medical professionals and the pharmaceutical companies, but the lobbyists with the most power in Washington are guess who? At any rate, each person needs to do what they feel is best for themselves and their bodies. Our ancestors used natural medicinals before the invention of drugs from petrochemical substances. In 1910 the Rockefeller family had "the Flexner report" made to encourage stopping medicinal remedies and have medical schools focus of laboratory science, surgery and pharmacology. Many alternative and homeopathic schools were shut down because of this. Wonder who still determines what gets taught in med school in terms of medications/treatments? Also, our food is actually the best medicine we can start with. Blessings.
-
Like -
Helpful -
Hug
2 Reactions@boomermeg
I’m always hesitant to use a supplement that could potentially be helpful as there’s always caution for interference with prescription drugs. There is no one to consult regarding the use of beneficial supplements in concert with prescription drugs so I end up passing on them.
We are missing the boat on valuable healing methodologies.
-
Like -
Helpful -
Hug
1 ReactionI totally agree. That is why for a number of years, I have paid a monthly fee out of pocket to be a client of the Center for Integrative Medicine here at Duke. Although my PCP was slow to recognize drug side effects and interactions, she was great at recommending alternative treatments for a number of things. For example, she had put me on two medications for hypertension because of my severe white coat reaction, and the second one messed up my cholesterol, lowering the HDL and raising the LDL. Prednisone, by the way, does that also. I was resistant to adding a statin, so she recommended flaxseed. It helped that she took me off of the second med when I told her I was almost passing out in my studio, but my cholesterol levels corrected themselves. Another of her patient had left a review saying flaxseed had lowered her cholesterol better than a statin. I continued to eat the flaxseed daily and now that I am back on prednisone, I have increased my dose. ( I eyeball around the 14 grams recommended serving). She also recommended a terrific cream that improves neuropathy in my feet. Unfortunately she retired and her replacement quit, and since I now live 20 miles from the center, I am switching to a traditional doctor in the continuing care retirement center where I live. Until I see how it goes, however, I am planning to continue to "hedge my bets" and pay the monthly fee in case I want to try out the replacement for the replacement. I wish every doctor were schooled in integrative medicine. It's hard to choose for oneself what alternative treatments are effective and which are marketing hype, so it's great to have someone who is both an MD and certified in integrative medicine.
-
Like -
Helpful -
Hug
3 Reactions@caroljeand
A friend of mine has a "naturopathic Dr." And I don't know if that's a place to start but Dr's that use more natural remedies might be able to advise re at least some RXs and some supplements. I think there's many natural things that don't cause issues but yes, you need to know that first.
@caroljeand
I make a tea out of dried oregano when I start a sore throat and it relieves the symptoms and stops it before it gets worse. I think most doctors are reluctant to advise the use of anything that has not been clinically proven to have benefits without causing issues and I can't blame them. Sadly, some of the same people clamoring for alternative and more natural options will be the first to blame their doctor and sue when something goes wrong. There are doctors and medical professionals who specialize in herbal and natural medicine.
-
Like -
Helpful -
Hug
3 Reactions@kjoed53
Of course those doctors are paid out of pocket and generally quite expensive.
Never sure who to trust and always a gamble seeking help.
-
Like -
Helpful -
Hug
1 Reaction@potterywoman
Just curious which hypertension meds you were on.., I’m on two as well and I have situational high blood pressure. I am on 50 mg losartin and 25 mg metoprolol. Don’t like taking all that.
I also eat flaxseed at breakfast. Maybe I should try a supplement as well.
-
Like -
Helpful -
Hug
1 Reaction@kjoed53
How much oregano do you use for tea? I’d love to try that.
-
Like -
Helpful -
Hug
1 Reaction@caroljeand Verapamil initially because I had taken it for decades as a migraine prophylaxis (the dose is different). Unexpectedly, parathyroid surgery cured that, and I went off it after of course experiencing horrible almost fainting episodes as my body adjusted to the new normal. Since my problem is anxiety/panic, it of course did nothing for the measured hypertension, so she added propranolol. DO NOT take these two together. The synergistic effect is much greater than you would suspect looking at drug interaction checkers. After again experiencing near blackouts, I asked my pharmacist -- when he checked his more detailed sources, his knee jerk reaction was "Wow!" And of course, even the two drugs did nothing to help. I managed to get a normal read one time and then was so anxious about my ability to repeat it that my next day home measurement was the identical high that I got before starting on any medication. Now I am off everything except of course prednisone -- even buspirone which I took for anxiety causes me the same lightheadedness and ataxia that I was experiencing when taking the verapamil during this SAI episode. It's hard to get a doctor to appreciate the intensity of white coat anxiety.
-
Like -
Helpful -
Hug
3 Reactions